Arkansas, 2011Damaging Winds in Arkansas, July 12, 2011
July 12, 2011 · NWS LZK · 2 events in 1 county or zone
Thunderstorms developed in southeast Arkansas on the afternoon and early evening of the 12th. These storms were along the southern edge of a high pressure ridge and were triggered by heat and humidity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in southeast Arkansas on the afternoon and early evening of the 12th. These storms were along the southern edge of a high pressure ridge and were triggered by heat and humidity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 1:38 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 12, 1:38 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CDT TUE JUL 12 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
TWO MAIN FEATURES WILL CONTROL THE WEATHER OVER ARKANSAS FOR THE
NEXT FEW DAYS. THE FIRST IS THE DOMINATE UPPER RIDGE WHICH IS
CENTERED OVER THE MISSISSIPPI RIVER VALLEY AND RESPONSIBLE FOR THE
MISERABLY HOT CONDITIONS OVER THE NATURAL STATE. AREAS IN THE
ARKANSAS RIVER VALLEY AND JUST ALONG THE ERN ESCARPMENT OF THE
OZARK AND OUACHITA MOUNTAINS WERE AROUND 102 DEGREES AS OF 1 PM
THANKS TO DOWNSLOPING WESTERLY SFC WINDS. HIGHS TODAY SHOULD TOP
100 DEGREES MOST EVERYWHERE...SAVE POSSIBLY A FEW SPOTS IN THE
ELEVATED TERRAIN OF NW ARKANSAS. THIS RIDGE WILL RETROGRADE TO THE
WEST SLIGHTLY AS AN UPPER WAVE...THE AFOREMENTIONED SECOND WEATHER
FEATURE...SLIDES OVER TOP OF THE RIDGE OVER THE NEXT 24-36 HOURS.
STILL...IT WILL BE CLOSE/STRONG ENOUGH TO KEEP CONDITIONS TOASTY
ACROSS ARKANSAS.
AS ALLUDED TO ABOVE...A SLOW-MOVING UPPER LEVEL DISTURBANCE OVER
CENTRAL OKLAHOMA THIS AFTERNOON WILL TOP THE RIDGE TONIGHT AND
SLIDE ACROSS ARKANSAS ON WEDNESDAY. WE ORIGINALLY HAD ONLY SLIGHT
CHANCE POPS MENTIONED OVERNIGHT FOR THE NW HALF OF THE FORECAST
AREA. HOWEVER...THIS FEATURE MANAGED TO SUSTAIN TSTMS IN THE TX
PANHANDLE LAST NIGHT WELL BEYOND THE NORMAL DIURNAL TIME LINE OF
SUMMERTIME CONVECTION. I BELIEVE IT WILL DO THE SAME THING TONIGHT
AS IT APPROACHES ARKANSAS AND HAVE INCREASED POPS IN THE NW TO
30-40 PERCENT TO ACCOUNT FOR EXPECTED CONVECTIVE DEVELOPMENT LATER
TONIGHT. TOMORROW AND THURSDAY THE DISTURBANCE WILL BE OVERHEAD
AND WILL LEAD TO SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE
STATE.
WITH REGARD TO THE HEAT...HAVE EXTENDED THE HEAT ADVISORY THROUGH
TO WEDNESDAY EVENING. WHILE CLOUD COVER WILL INCREASE
TOMORROW...AND SCT TSTMS WILL BE PRESENT...I BELIEVE THERE WILL
BE ENOUGH HEATING BEFORE/BETWEEN STORMS AND ENOUGH OF AN INCREASE
IN DEW POINTS TO WARRANT EXTENDING THE ADVISORY TO TOMORROW. HIGHS
MAY BE 2-3 DEGREES COOLER TOMORROW BUT HEAT INDICES WILL STILL BE
IN THE 100-105 DEGREE RANGE MOST EVERYWHERE. THAT BEING
SAID...WILL CONTINUE TO LEAVE OUT THE NRN TWO TIERS OF COUNTIES AS
HEAT INDICES WILL FALL JUST SHY OF ADVISORY CRITERIA THERE.
THU AND FRI WILL BE SLIGHTLY COOLER THAN TOMORROW...GENERALLY
UPPER 90S TO AROUND 100....HOWEVER WITH OVERNIGHT LOWS IN THE
UPPER 70S THIS SLIGHT DECREASE IN AFTERNOON HIGHS WILL MEAN LITTLE
RELIEF. FURTHERMORE THE UPPER RIDGE WILL RE-STRENGTHEN GOING BACK
INTO THE WEEKEND FOR CONTINUED HOT CONDITIONS.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY
STRONG UPPER LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY...EXTENDING
FROM WEST TEXAS TO THE GREAT LAKES REGION DURING THIS PERIOD. IF
THIS RIDGE IS WEAKER THAN EXPECTED...OR ESTABLISHES ITSELF FARTHER
TO THE NORTH...IMPULSES ROTATING AROUND THE RIDGE COULD AFFECT
SOUTHERN SECTIONS OF THE FORECAST AREA DURING THIS TIME
PERIOD...PROMOTING WIDELY SCATTERED...DIURNALLY ENHANCED CONVECTION.
OTHERWISE...DANGEROUS HEAT STRESS CONDITIONS SHOULD CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 79 97 75 93 / 20 40 40 40
CAMDEN AR 78 99 77 97 / 20 30 30 40
HARRISON AR 81 94 73 92 / 30 40 30 40
HOT SPRINGS AR 78 98 78 96 / 20 40 30 40
LITTLE ROCK AR 82 99 78 96 / 20 40 30 40
MONTICELLO AR 79 99 78 97 / 20 40 30 40
MOUNT IDA AR 74 97 75 95 / 20 40 30 40
MOUNTAIN HOME AR 77 95 74 93 / 30 40 40 40
NEWPORT AR 80 97 76 94 / 20 40 40 40
PINE BLUFF AR 79 99 78 96 / 20 40 30 40
RUSSELLVILLE AR 77 98 76 96 / 30 40 30 40
SEARCY AR 77 98 76 95 / 20 40 40 40
STUTTGART AR 78 98 77 95 / 20 40 30 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
SHORT TERM...64 / LONG TERM...55
Hazardous weather outlook, Jul 12, 4:00 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 12 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT
ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL
AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE
LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH
WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS
ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.
WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY
STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS THE GREATEST THREAT.
DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY
NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
In the hours before
Special weather statement, Jul 12, 3:13 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT TUE JUL 12 2011
ARZ068-069-122145-
BRADLEY AR-DREW AR-
413 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY AND
SOUTHWESTERN DREW COUNTIES UNTIL 445 PM CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
LONGVIEW TO 4 MILES SOUTHWEST OF LONGVIEW...AND MOVING NORTHEAST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LONGVIEW... BLANCHTON... VICK...
JOHNSVILLE... SMEARNY... GOOSE HOLLOW...
CARPENTER... BROAD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3330 9216 3347 9198 3344 9179 3339 9185
3339 9195 3336 9195 3335 9197 3331 9196
3327 9200 3327 9202 3323 9207
TIME...MOT...LOC 2114Z 244DEG 5KT 3340 9194 3334 9200
62Special weather statement, Jul 12, 3:30 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT TUE JUL 12 2011
ARZ067-068-122200-
BRADLEY AR-CALHOUN AR-
430 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRADLEY AND CENTRAL
CALHOUN COUNTIES UNTIL 500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF UNCO...OR 7 MILES SOUTHEAST OF
HAMPTON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON... HARRELL... HAMPTON MUNI ARPT...
ARTESIAN... UNCO... SUMMERVILLE...
HARRELL LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3356 9247 3350 9228 3335 9237 3343 9254
TIME...MOT...LOC 2130Z 194DEG 2KT 3345 9241
62
Thunderstorm Wind, Calhoun
- When
- July 12, 3:55 PM CST
- Where
- Calhoun County, 2.65 mi W of Unco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.474, -92.466
Trees and power lines were blown down along Calhoun County Road 26.
Thunderstorm Wind, Calhoun
- When
- July 12, 3:55 PM CST
- Where
- Calhoun County, 2.13 mi SSW of Unco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.451, -92.432
The over-roof of a mobile home was blown off. Trees were blown down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12, 201155 injured · 1 event
- Excessive Heat in Pennsylvania, July 12, 20111 death · 5 events
- Rip Current in Massachusetts, July 12, 20111 death · 1 event
- Lightning Strike in Arizona, July 12, 20111 death · 1 event
- Excessive Heat in Louisiana, July 12, 20111 death · 1 event
- Excessive Heat in New Jersey, July 12, 201110 injured · 5 events
- Damaging Winds in Arkansas, July 12 to 13, 2011$310,000 · 60 kt wind · 2 events
- Tornadoes and Flash Flooding in Colorado, July 12 to 13, 2011$165,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Missouri, July 12 to 13, 2011$176,000 · 87 kt wind · 8 events
- Flash Flooding and Hail in Illinois, July 12, 2011$132,000 · 52 kt wind · 10 events
- Flash Flood and Damaging Winds in Kentucky, July 12, 2011$116,000 · 61 kt wind · 8 events
- Flash Flood and Damaging Winds in Illinois, July 12, 2011$99,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309912, 309925.